Alert archive / Georgia / Heat Advisories in 2015
Heat Advisory 9, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 14, 2015, 3:24 AM EDT for 35 counties in Georgia. It took effect at Jul 14, 2015, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jul 14, 2015, 1:00 PM EDT
- Expired
- Jul 14, 2015, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 35 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS72 KFFC 140724 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EDT TUE JUL 14 2015 GAZ061-071>076-080>086-090>098-102>113-141530- /O.NEW.KFFC.HT.Y.0009.150714T1700Z-150714T2300Z/ HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 324 AM EDT TUE JUL 14 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF CENTRAL GEORGIA. * HEAT INDEX VALUES...AROUND 105 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN...COOL WATER AND A SHADY LOCATION. ALSO NEVER LEAVE YOUR KIDS OR PETS IN A HOT CAR. && $$
1 follow-up statement
387 WWUS72 KFFC 141740 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EDT TUE JUL 14 2015 GAZ061-071>076-080>086-090>098-102>113-142300- /O.CON.KFFC.HT.Y.0009.000000T0000Z-150714T2300Z/ HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 140 PM EDT TUE JUL 14 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF CENTRAL GEORGIA. * HEAT INDEX VALUES...AROUND 105 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN...COOL WATER AND A SHADY LOCATION. ALSO NEVER LEAVE YOUR KIDS OR PETS IN A HOT CAR. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 14, 1:37 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 14, 1:37 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT TUE JUL 14 2015
.PREV DISCUSSION... /ISSUED 829 PM EDT MON JUL 13 2015/
PREV DISCUSSION... /ISSUED 622 PM EDT MON JUL 13 2015/
.SEVERE STORMS LIKELY TUESDAY THROUGH WEDNESDAY...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN FORECAST FEATURE FOR THE SHORT TERM WILL BE THE BROAD UPPER
TROUGH DOMINATING THE EASTERN STATES...GIVING OUR FORECAST AREA
NORTHWEST FLOW ALOFT. THIS WILL ALLOW FOR A PROGRESSION OF SHORT
WAVES TO AFFECT THE AREA DURING THE SHORT TERM WITH POTENTIALLY
SEVERE THUNDERSTORMS. THE FIRST CONVECTIVE COMPLEX WAS CURRENTLY
MOVING THROUGH KY AND IF IT HOLDS TOGETHER COULD AFFECT NORTH GA
LATER THIS EVENING INTO THE OVERNIGHT HOURS. TIMING IS UNCERTAIN SO
HAVE GENERALLY GONE WITH CHANCE POPS ACROSS THE NORTH WITH SLIGHT
CHANCE ELSEWHERE TONIGHT. POPS MAY POSSIBLY BE READJUSTED LATER.
ANOTHER SHORT WAVE DIVING TOWARD THE APPALACHIANS IS EXPECTED FOR
TUESDAY. THERE MAY BE A SECOND CONVECTIVE COMPLEX ASSOCIATED WITH
THIS HOWEVER THIS IS ALSO HARD TO TIME...SO AT THIS TIME HAVE KEPT
POPS IN THE GOOD CHANCE CATEGORY ACROSS THE NORTH TUESDAY WITH
SOMEWHAT LOWER POPS ELSEWHERE.
STILL LOOKS HOT FOR TUESDAY WITH THE EAST CENTRAL AREA AGAIN ON
TRACK FOR A HEAT ADVISORY. WILL LET THE CURRENT ADVISORY EXPIRE THIS
EVENING AND THE NEXT SHIFT CAN LOOK AGAIN AT AN ADVISORY FOR TUESDAY.
41
LONG TERM /LATE TUESDAY THROUGH MONDAY/...
SBCAPE VALUES PROGGED TO REACH 4000-5000 J/KG OVER ERN TN AND FAR
NORTH GA TUES AFTERNOON. VERTICAL WIND SHEAR QUITE STRONG FOR MID
JULY...WITH 0-1KM AND 0-6KM BULK SHEAR VALUES OF 15-25KT AND
30-40KT RESPECTIVELY...LEADING TO MORE ORGANIZED STORMS. SUPERCELL
STORMS SOMEWHAT UNLIKELY BUT ORGANIZED MULTICELL STORMS PRETTY
MUCH A GIVEN WITH SIGNIFICANT DAMAGING WIND AND LARGE HAIL
THREATS.
SEVERE STORM THREAT WILL CONTINUE OVER MIDDLE GA ON WEDNESDAY AND
WONT SEE CLEARING UNTIL FRONT PUSHES OUT BETWEEN 00 AND 06Z THURS.
SEVERE WEATHER PARAMETERS NOT QUITE AS FAVORABLE AS THEY ARE ON
TUESDAY/TUES NIGHT BUT STILL SIGNIFICANT THREAT FOR DAMAGING WIND.
SNELSON
PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR SVR THUNDERSTORMS TUE AFTERNOON AND
TUE NIGHT AS AN UPPER TROUGH SETS UP OVER THE EASTERN SEABOARD.
HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S.ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN THE
UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE. THE
MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING THROUGH
THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED DAILY
WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.
16
CLIMATE...
RECORDS FOR 07-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1966 74 1940 79 1980 61 1967
1954
1932
KATL 98 1954 75 1967 81 1980 59 1976
1938 1940 1967
1897
KMCN 101 1977 76 1911 78 1980 61 1967
1932 1918
KCSG 102 1977 82 1999 79 1981 64 1953
1966 1967
1964
RECORDS FOR 07-15
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1932 76 1945 77 1981 55 1967
KATL 100 1995 73 1930 79 1980 53 1967
KMCN 102 1981 79 2011 78 1899 61 1926
1932
KCSG 101 1983 82 1967 79 1980 59 1967
1977 1953
&&
.AVIATION...
06Z UPDATE...
SCT/ISOLD CONVECTION POSSIBLE DURING THE AFTERNOON...BUT POP
CHANCES ARE TOO LOW TO MENTION AT THE NORTHERN TERMINAL SITES.
HI-RES MODELS CONTINUE TO SHOW THE BEST CHANCE FOR THUNDERSTORMS
IS IN THE EARLY EVENING/OVERNIGHT HOURS AS A THUNDERSTORM COMPLEX
DROPS SOUTH FROM THE TN/OH VALLEYS. WINDS WILL REMAIN ON THE WEST
SIDE BUT FREQUENT GUSTS TO 15-20KT WILL BE POSSIBLE THIS
AFTERNOON.
//ATL CONFIDENCE...06Z UPDATE...
MED CONFIDENCE ON CONVECTION...HIGH CONFIDENCE REMAINING ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 96 75 95 72 / 50 50 30 20
ATLANTA 93 76 91 74 / 50 60 40 20
BLAIRSVILLE 87 68 86 64 / 60 60 30 10
CARTERSVILLE 92 73 91 71 / 50 60 30 20
COLUMBUS 96 77 94 76 / 40 60 40 30
GAINESVILLE 91 74 91 72 / 60 60 30 20
MACON 98 75 96 74 / 40 60 40 30
ROME 94 74 93 71 / 50 60 30 20
PEACHTREE CITY 93 74 92 73 / 40 60 40 30
VIDALIA 98 76 95 76 / 40 60 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Jul 13, 6:31 PM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT MON JUL 13 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142245- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... WEATHER HAZARDS EXPECTED... DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. DISCUSSION... WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS EVENING INTO OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ..SEVERE STORM THREAT TO INCREASE ON TUESDAY.. SEVERAL ROUNDS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN WEDNESDAY WITH DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 13, 9:37 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG SOPERTON 32.38N 82.59W
07/13/2015 TREUTLEN GA 911 CALL CENTER
POWER OUTAGES AND A FEW TREES DOWN IN TOWN.
&&
EVENT NUMBER FFC1500509
BAKERThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:01 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jul 14, 11:31 AM EDT | Special Weather Statement | FFC | Towns, Union | 59 min |
| Jul 14, 11:55 AM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 35 min |
| Jul 14, 12:11 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 49 min |
| Jul 14, 12:26 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 34 min |
| Jul 14, 12:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Jul 14, 12:45 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 14, 12:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jul 14, 1:10 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 35 min |
| Jul 14, 1:20 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Jul 14, 1:22 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
| Jul 14, 1:43 PM EDT | Special Weather Statement | FFC | Lumpkin | 32 min |
| Jul 14, 1:47 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 43 min |
| Jul 14, 1:49 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| Jul 14, 2:02 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 28 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | FFC | Toombs | 25 min |
| Jul 14, 2:31 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more | 59 min |
| Jul 14, 2:33 PM EDT | Special Weather Statement | FFC | Wilkes | 42 min |
| Jul 14, 3:03 PM EDT | Special Weather Statement | FFC | Wilkes | 27 min |
| Jul 14, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Towns, Union | 58 min |
| Jul 14, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Fannin, Murray, Walker, Whitfield | 51 min |
| Jul 14, 6:36 PM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin, White | 24 min |
| Jul 14, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, White | 42 min |
| Jul 14, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 37 min |
| Jul 14, 7:16 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Gordon, Hall, Pickens | 29 min |
| Jul 14, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Gordon, Pickens | 49 min |
| Jul 14, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Walker, Whitfield | 51 min |
| Jul 14, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Pickens | 47 min |
| Jul 14, 7:51 PM EDT | Special Weather Statement | FFC | Hall, Jackson, Madison | 24 min |
| Jul 14, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon, Murray, Whitfield | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.